MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC PROWLER SELECT MICROCATHETERS; CATHETER, CONTINOUS FLUSH

CODMAN AND SHURTLEFF, INC PROWLER SELECT MICROCATHETERS; CATHETER, CONTINOUS FLUSH
Catalog Number 606S252
Medical Device Problem Code Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is anticipated that the device will be returned for analysis; however, the device has not yet been returned.A review of the manufacturing documentation associated with this lot 17381139 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during co9il embolization of an m1 cerebral aneurysm, a revive se could not advance through a prowler select plus microcatheter (606s252/ 17381139).The physician had attempted to insert the revive se, but there was resistance felt and it could not be delivered.The catheter was replaced with another one (marksman), and the procedure was successfully completed without further issues.However, due to the event it was delayed for 3 minutes.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.The product will be returned for investigation.No further information was available.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, during coil embolization of an m1 cerebral aneurysm, a revive se could not advance through a prowler select plus microcatheter (606s252/ 17381139).The physician had attempted to insert the revive se, but there was resistance felt and it could not be delivered.The catheter was replaced with another one (marksman), and the procedure was successfully completed without further issues.However, due to the event it was delayed for 3 minutes.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.No further information was available.A non-sterile prowler select plus 150/15cm was received coiled inside of a pouch.No damages were noted on the hub.The microcatheter was inspected and compressed section was found at 141cm from the proximal end of hub.The microcatheter body was inspected under vision system; compressed section was found on it.The id from the microcatheter was measured and were found within specification.The functional analysis was performed.The received microcatheter was flushed out using a lab sample syringe and the water came out from the distal end of the device.An enterprise lab sample was introduced into the microcatheter and it could be advance through the device and friction was felt when it was advanced through the compressed section on the catheter body.However, the enterprise passed totally the body of the microcatheter.A review of the manufacturing documentation associated with this lot 17381139 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The inability to advance a device through the catheter was not confirmed during the functional analysis however, resistance was felt at the compressed area of the catheter.The cause of the failure appears to have been due to the compressed section found on the device; however, the cause of these defects could not be conclusively determined.However, neither the analysis nor the dhr suggest that the failure reported could relate to the manufacturing process; additionally, inspections are in place that prevents these kinds of damages leaving from the facility.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
PROWLER SELECT MICROCATHETERS
Common Device Name
CATHETER, CONTINOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6869352
Report Number3008264254-2017-00128
Device Sequence Number10962785
Product Code KRA
UDI-Device Identifier10886704028819
UDI-Public(01)10886704028819(17)181130(10)17381139
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Catalogue Number606S252
Device Lot Number17381139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2017
Initial Date Received by Manufacturer 08/24/2017
Supplement Date Received by Manufacturer09/25/2017
Initial Report FDA Received Date09/15/2017
Supplement Report FDA Received Date10/09/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REVIVE SE